Arkansas, 2004Lightning Strike in Arkansas, March 17, 2004
March 17, 2004 · NWS LZK · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Mar 17, 10:23 PM CST, 57 minutes earlier.
Area forecast discussion, Mar 17, 10:23 PM CST, 57 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1023 PM CST WED MAR 17 2004
.DISCUSSION...
UPDATED FORECASTS TO HANDLE NEW SEVERE THUNDERSTORM WATCH UNTIL 300
AM CST WEDNESDAY. ALL UPDATES WILL BE OUT SHORTLY.
&&
.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
22
Hazardous weather outlook, Mar 17, 5:10 PM CST, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
510 PM CST WED MAR 17 2004
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-181100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
510 PM CST WED MAR 17 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...REMAINDER OF THIS AFTERNOON AND TONIGHT
A FRONTAL BOUNDARY OVER THE RED RIVER VALLEY OF NORTHEASTERN TEXAS
WILL MOVE TO THE NORTHEAST DURING THE REMAINDER OF THIS AFTERNOON
AND THIS EVENING...AND ACROSS ARKANSAS DURING THE OVERNIGHT HOURS.
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF
THE SYSTEM AS IT MOVES ACROSS THE AREA...AND INTERACTS WITH SEVERAL
UPPER LEVEL LOWS MOVING OUT AHEAD OF THE SYSTEM.
SOME STORMS MAY REACH SEVERE LIMITS. THE GREATEST THREATS FROM
STORMS THAT DEVELOP WILL BE LARGE HAIL AND DAMAGING WIND GUSTS.
SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER CENTRAL AND EASTERN
OKLAHOMA DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. THE
STORMS SHOULD MOVE INTO PARTS OF WESTERN AND NORTHWESTERN ARKANSAS
LATE THIS EVENING. THE GREATEST THREAT FOR SEVERE STORMS WILL BE IN
AREAS ALONG AND WEST OF A LINE FROM HARRISON TO MOUNT IDA TO
MENA...BUT SEVERE STORMS MAY BE POSSIBLE FURTHER EAST LATER TONIGHT.
PEOPLE ARE REMINDED TO KEEP AN EYE ON THE LATEST WEATHER CONDITIONS
DURING THE REMAINDER OF THIS AFTERNOON AND TONIGHT...AND TO MONITOR
THE LATEST FORECASTS AND STATEMENTS FROM THE NATIONAL WEATHER
SERVICE CONCERNING THIS DEVELOPING WEATHER SITUATION.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY OVER THE WESTERN AND NORTHWESTERN PARTS
OF THE AREA THIS EVENING...AND POSSIBLY IN OTHER AREAS FURTHER EAST
DURING THE OVERNIGHT HOURS.
22
In the hours before
Local storm report, Mar 17, 9:21 PM CST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
921 PM CST WED MAR 17 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND DMG 1 S BOONEVILLE 35.12N 93.92W
03/17/2004 LOGAN AR LAW ENFORCEMENT
POWER LINES DOWN. POWER OUTAGES REPORTED IN BOONEVILLE.
&&
28Local storm report, Mar 17, 9:36 PM CST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
936 PM CST WED MAR 17 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0910 PM TSTM WND DMG 3 W BOONEVILLE 35.14N 93.97W
03/17/2004 LOGAN AR LAW ENFORCEMENT
TREES DOWN.
&&
28Local storm report, Mar 17, 10:35 PM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1035 PM CST WED MAR 17 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0940 PM HAIL 6 N WALDRON 34.99N 94.09W
03/17/2004 0.75 INCH SCOTT AR LAW ENFORCEMENT
OCCURRED IN THE PACK SADDLE AREA.
&&
28Lightning, Montgomery
- When
- March 17, 11:20 PM CST
- Where
- Montgomery County, Pine Ridge
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.539, -93.659 (the zone’s center; the record gives no point)
Just before a severe thunderstorm arrived, lightning triggered a house fire in Pine Ridge...with the house heavily damaged. Firemen said they were pelted by hail as they tried to extinguish the blaze.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Oklahoma, March 17 to 18, 20042 in hail · 39 events
- Hail and Damaging Winds in Arkansas, March 17, 2004$5,000 · 1.75 in hail · 12 events
- Volcanic Ash in Puerto Rico, March 17, 20043 events
- Hail in Arkansas, March 17, 20042.75 in hail · 3 events
- Hail in Arkansas, March 17, 20041.75 in hail · 3 events
- Volcanic Ash in U.S. Virgin Islands, March 17, 20042 events
- Damaging Winds in Arkansas, March 17, 200450 kt wind · 2 events
- Heavy Snow in Minnesota, March 17, 20041 event
- Waterspout in South Atlantic Coastal Waters, March 17, 20041 event
- High Wind in Washington, March 17, 200456 kt wind · 1 event
- Hail in Arkansas, March 17, 20040.75 in hail · 1 event
- Hail in Arkansas, March 17, 20040.75 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5387193.